NBOMe Toxicity and Fatalities: A Review of the Literature

@article{Lipow2022NBOMeTA,
  title={NBOMe Toxicity and Fatalities: A Review of the Literature},
  author={Matthew Lipow and Syed Z. Kaleem and Eduardo D Espiridion},
  journal={Transformative Medicine},
  year={2022}
}
In the decade since the introduction of the novel synthetic hallucinogen NBOMe into the consumer market, this drug has become an increasingly prevalent, yet poorly understood cause of altered mental status (AMS) resulting in hospitalization. In this literature review, we conducted a PubMed query for mentions of NBOMe ingestion since Suzuki et al.’s publication of their 2015 review. Among English language publications published between October 2014 and June 8, 2021, were sixteen case reports and… 

Tables from this paper

References

SHOWING 1-10 OF 33 REFERENCES

Acute Toxicity Related to 25G-NBOMe Use: An Internet High.

This case describes a 17-year old male who presented to the Emergency Department with seizures having ingested 25G-NBOMe that had been purchased over the Internet and required admission to the Intensive Care Unit (ICU) due to a persistently low Glasgow Coma Scale and profound metabolic derangement.

Case series: toxicity from 25B-NBOMe – a cluster of N-bomb cases

It is suggested that management should be supportive and focused on preventing further (self) harm from 25B-NBOMe, and high doses of benzodiazepines may be required to control agitation.

Bad trip due to 25I-NBOMe: a case report from the EU project SPICE II plus

This is a unique case of an analytically confirmed, accidental ingestion of 25I-NBOMe in a drug naïve adult, and the finding of 2C-I in the serum sample 50 minutes after intake indicates a fast metabolic breakdown of25I- NBOMe due to first-pass metabolism.

Toxic Leukoencephalopathy in a Teenager Caused by the Recreational Ingestion of 25I-NBOMe: A Case Report and Review of Literature

An otherwise healthy 16-year-old adolescent who presented to the emergency department for worsening left-sided weakness, new onset seizure activity, changes in mental status, and an overall decline in health is reported, confirming the diagnosis of toxic leukoencephalopathy secondary to synthetic hallucinogenic drug use.

The NBOMe hallucinogenic drug series: Patterns of use, characteristics of users and self-reported effects in a large international sample

The NBOMe drugs have emerged recently, are frequently bought using the internet and have similar effects to other hallucinogenic drugs; however, they may pose larger risks, due to the limited knowledge about them, their relatively low price and availability via the internet.

Beware of blotting paper hallucinogens: severe toxicity with NBOMes

25B-NBOMe is consistent with previous reports of severe NBOMe toxicity, with agitation, tachycardia and mild hypertension, seizures, rhabdomyolysis and acute kidney injury.

Fatal Intoxications with 25B-NBOMe and 25I-NBOMe in Indiana During 2014.

The deaths of two teenage male subjects that were related to 25B- NBOMe and 25I-NBOMe in Indiana during 2014 are reported and relevant published casework is reviewed.